# SDR CA190318004

- Difficulty date: March 16, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Bombdr DHC8400
- Aircraft time: 8,802 hours
- Engine: Pwc PW150A
- Propeller: Rotol CR4086123F17
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Garlock Seal
- Part number: 311859701
- Condition: Leaking
- Location: Lt Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E

## Discrepancy

(CAN) IN CLIMB, FLIGHT CREW REPORTED THAT THE LEFT ENGINE OIL PRESSURE WAS FLUCTUATING BETWEEN 44 AND 60 PSI. THE ASSOCIATED ENGINE POWER LEVER WAS RETARDED TO FLIGHT IDLE AND THE OIL PRESSURE STABILIZED, THE PROPELLER WAS FEATHERED SHORTLY AFTER. A PAN PAN PAN WAS DECLARED, AND THE FLIGHT CONTINUED TO DESTINATION WHERE IT LANDED WITHOUT FURTHER INCIDENT. UPON ARRIVAL THE AIRCRAFT WAS REMOVED FROM SERVICE. DURING TROUBLESHOOTING, 12 QUARTS OF OIL WAS ADDED, VISUAL INSPECTION AND ENGINE GROUND RUN REVEALED AN OIL LEAK ORIGINATING FROM THE STARTER/GENERATOR GARLOCK SEAL. THE GARLOCK SEAL WAS REPLACED, THE SYSTEM LEAK CHECKED, AND THE AIRCRAFT RELEASED TO SERVICE. NOTE THAT MAINTENANCE HISTORICAL REVIEW SHOWS THE GARLOCK SEAL WAS REPLACED TWO WEEKS AGO. ENGINE TIMES: 18835 FLIGHT HOURS AND 18026 CYCLES SINCE NEW.
